Monday, August 30, 2010

Yes. I am Asking for Advice...

I am hoping there is someone out there that can give me advice or words of comfort… I know a lot of people who have dealt with infertility read this blog. Can any of you offer guidance?

This morning, I have been having cramps that move back and forth between my lower back and my abdomen. They are generally dull, but every once in a while there will be a brief, sharper pain in the lower right side. I am also spotting. It is light pink to light red.

I am on day11 after an IUI. I am on Prometrium (a progesterone supplement), which is supposed to keep my period away. I’m wondering if is it's my period trying to start despite the medication? I’ve taken Prometruim in the past and this has never happened before. Has anyone ever spotted on this medication?

Thanks.

9 comments:

Luna said...

I have no experience with that med, but I just wanted to post anyway. I am sure you have scoured the internet looking up info, but I did a quick peak myself. I didn't see anything like that. That doesn't mean I couldn't have missed something.

I REALLY hope what you are describing is what we ALL hope it is. It sounds familiar to me some how ;)

PS... hold strong. Only a few more days until the tests will be handed back over! You can make it!

Susie Demke said...

Spotting is very common in the first few weeks of pregnancy. So are cramps and sharp tugging, pulling, and general achey pains. The ligaments stretch and pull as the uterus moves forward into the pelvis. The irony is- pregnancy and PMS symptoms are very similar. I know nothing about those meds:( sorry, but put your feet up. Rest and stay down, off your feet as much as you can these next few days since you are spotting. Advice once given to me.
Love you!!! My fingers are crossed.

Tino Nonu said...

I've been following your blog for quite some time now. We are two sisters with a common righteous desire that is not being fulfilled for some unknown reason.

I, too, was in the 2WW, and yesterday, I started cramping. I tried to de-stress to stop the cramping, lol. Then today, I started spotting. My heart broke. I feel like my 2WW is over, and here comes AF.. ugh! LOL :)

Then I thought about you. I thought that maybe this would be your success story. I was actually really happy. I hope it is. I don't know what it's like to be on the medication, but I hope that all the spotting and cramping shenanigans is all your implantation stuff. You'll be in my prayers!! :)

P.S. Maybe our babies are being reserved because they're supposed to be something great. We're supposed to learn and grow, so when they get here, we can teach them everything we know now. It helps me a little to think about that and it's a reminder about how much God loves us. :)

Cheryl said...

Ahhh prometrium, a necessary evil. I will share my experiences on this particular drug and probably more than you want to know so please forgive me if I say too much. I have taken prometrium vaginally in the past, specifically the last 5 monitored cycles (clomid, menopur, ovidrel and IUI) we did before our lives were flipped upside down with the economy. I recall each cycle being different yet always present were various aches, pains and twinges. I always felt pregnant but then I learned that is just a cruel side effect of the medication. My cycle was lengthened again making me think I was pg b/c I was an every 28 day kind of gal and no AF after 31 days had me thinking surely I was preggers yet one bfn after another showed afer I poas many times. Finally AF arrived many many days late. I suffered from mouth watering nausea that was very similar if not exactly like that I experienced during morning sickness in my one and only pregnancy that ended at 6 wks even though I had no clue until my first u/s at 8wks. I suspect (sadly) that the prometruim did it's job and kept the baby safely tucked in which is why a dnc was required 3 weeks after the baby actually passed. I'm certain I probably haven't helped but in my own humble opinion, no amount of analyzing is going to give you an exact answer. Yes, we all do it. We want to know. We need to know! How do we know? We wait through the unbearable 2WW and see what God has in store for us. Now having said all of that, if what you feel is abnormal, consult with your doctor, especially since Clomid is known to cause cysts. Good luck hon. I really hope this is your cycle!

{owens} said...

hey.. my name is ashley and i've been following your blog as well. i have been through 2 failed ivfs, 1 miscarriage with ivf, and 1 successful ivf..and i've been there, done that, with prometrium. ugh. i actually spotted every time while on the med usually about 3 days before af...but i even did this the 2 times i got pregnant. the only real difference between the 2 failed 2wws and the 2 successful ones were those stabbing pains about 9 days post egg retreival (or ovulation). both times i had that stabbing pain i got pregnant. the other times i just had back aches which i also get pre af. so i would say the stabbing pain is more promising than the spotting...since i had that all 4 times. if you ever need to talk, i totally understand how alienating it can feel to desire something that most people take for granted. we're praying for you.. ashley o

Wes and Dani said...

I've never had spotting problems with prometrium--well at least up until I miscarry...so the spotting doesn't make sense to me at only 11dpiui. The twinges and cramping (as long as it isn't too severe!) is probably a good sign though.

Can't wait to hear what your outcome is!!

PS: are you taking prometrium orally or vaginally?

Tami said...

Yeah...prometrium is the devil. That drug makes you have all sorts of weird things. So its hard to know if this means anything or not. I actually had to keep taking prometrium after we found out I lost the baby, it kept me from miscarrying.
BUT at the same time, the cycle I got pregnant, I was SURE my period was going to start. I just kept having those cramps...I felt exactly like I do right before it shows up. 14 days after my trigger shot I took a test just because there was no blood, and I was totally shocked when the test was positive.
Is this the first time you are taking prometrium? I would say if its not and this month feels weird, that would make me hopeful.
I am really hoping this means good things for you though. I had some spotting around 10 days after the trigger which we are assuming was implantation...so the spotting could be any number of things. I'm hoping for you though!! I know waiting is SO hard, but you aren't too far away from knowing!

Musewander said...

I have absolutely no experience or knowledge of prometrium and its' side effects, but I am praying that everything is alright and it's just implantation bleeding for you. I know how much your heart has been desiring to be pregnant, and to have a little one! I'm praying that this is just an early indicator of a BFP for you.
Lifting you up today~

Natalie @ thefivejennes.blogspot.com said...

Prometrium has always made me cramp/back pain and feel yucky...just like when you are about to start your period. No idea, what that means for you in your cycle and where you are at. But I ALWAYS felt crampy on prometrium...even when I was prego and I took it for the first 12 weeks it made me cramp. I'm sorry. Here's hoping it's an awesome sign! :)

FAITH IN GOD MEANS HAVING FAITH IN HIS TIMING.